| Model Number |
12TLW805F35 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
One fogarty thru-lumen embolectomy catheter was received by our product evaluation laboratory for a full examination.The report of balloon burst was confirmed.As received, balloon was found to be ruptured at central area.Balloon edges did not appear to match at the ruptured region.Through lumen was patent without any leakage or occlusion.No other visible damage or abnormality was observed from windings.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
Event or Problem Description
As reported, during use after successful testing of this fogarty embolectomy catheter, balloon burst.There was no allegation of patient injury.The device was received for evaluation.As per evaluation results, balloon was found to be ruptured at central area.Balloon edges did not appear to match at the ruptured region.
Additional Manufacturer Narrative
Added information to section h6 (type of investigation) updated section h6 (component code), h6 (investigation findings) and h6 (investigations conclusions).The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Based on the available information there is no evidence that supports or confirms the failure mode being evaluated to be associated to a manufacturing or design defect.As part of the manufacturing process the units go through balloon and winding inspection process and a final visual inspection for catheter tube integrity and leaks.Per the ifu "balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures." and "to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter".